Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking antibiotic for diverticulitis. Feeling pain after taking milk. Is this normal?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5372 Questions
yes and thank you .I recently was told I have diverticulitis .I am on pain meds and two antibiotics .my question .Milk or dairy appears to really set me off with pain .but most reading I have done never mentions that milk can cause issues .Is this normal ?
Posted Fri, 11 Jan 2013 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 13 minutes later

Thank you for the query.

Generally milk is something abnormal for the human body except first 6 month of the life. It contains great values of vitamins and other nutritions, but it also contains casein, the protein which has questionable value for human body. This protein is very similar to gluten and some people are not able to digest it. There is a lot of controversy around this protein. It can cause allergies, indigestions and many other digestive tract issues. Some thinks cow milk is for cows, not for humans.
Moreover, the worlds economy needs milk to be a product, that is why only benefits which it brings are a topic of many adverts. But there are also downsides of milk, which is in many ways hidden.
So i suggest you to eliminate milk until your diverticulitis will be healed. It can simply irritate and intensify inflammation.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor